Close

We are using cookies to give you the best experience on our site. Cookies are files stored in your browser and are used by most websites to help personalise your web experience.

By continuing to use our website without changing the settings, you are agreeing to our use of cookies.

Find out more
You are here:
> > > > What are the possible side-effects of gold injections?

What are the possible side-effects of gold injections?

Gold injections can cause problems with your blood, kidneys or skin. You should tell your doctor or rheumatology nurse immediately if you develop any of the following after starting gold injections:

  • a sore throat
  • diarrhoea
  • a fever
  • any other symptoms of infection
  • bruising or bleeding
  • a rash
  • breathlessness
  • mouth ulcers
  • altered taste
  • any other new symptoms or anything else that concerns you.

Rarely gold injections can cause chrysiasis, which is a permanent grey/blue skin discolouration. This only after long-term use. Very rarely, some people feel faint or have an allergic reaction after having a gold injection. After your first injection you'll be advised to wait in the clinic for 30 minutes before leaving to make sure that you're OK.

 

Please note, this text was last revised in November 2013.

Helpline

0800 5200 520

Our new helpline: Call us for free information, help and advice on your type of arthritis.

All calls are recorded for training and quality purposes

More Information Close
For more information, go to www.arthritisresearchuk.org.
Arthritis Research UK fund research into the cause, treatment and cure of arthritis. You can support Arthritis Research UK by volunteering, donating or visiting our shops.